MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133602
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 01-apr-2024.The device evaluation was completed on 05-apr-2024.The device was returned to biosense webster for evaluation.Visual inspection and functionality test of the returned device were performed following bwi procedures.Visual inspection was performed and a hole was observed on the pebax surface with reddish material inside.Then, the temperature and impedance test was performed and the device was found working correctly.No temperature or impedance issues were observed.A manufacturing record evaluation was performed for the finished device, and no internal action was found during the review.The reddish material inside the pebax could be related to the temperature issue reported by the customer; therefore, the customer complaint was confirmed.The potential cause of the damage on the pebax could be related to the usage of the device during procedure; however, this cannot be conclusively determined.The instructions for use contain the following warning stated in the carto 3 system manual: if the radiofrequency (rf) generator does not display temperature, verify that the appropriate cable is plugged into the rf generator.The instructions for use contain the following warning: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode or may damage the contact force sensor.In addition, to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostasis valve of the sheath.After insertion, slide the insertion tube back toward the handle.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a thermocool® smart touch¿ electrophysiology catheter for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax surface.Temperature issue reported as no temperature available.No patient consequence.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 05-apr-2024, a hole was observed on the pebax surface with reddish material inside.This event was originally considered non-reportable, however, bwi became aware of a hole on the pebax surface on 05-apr-2024 and have assessed this returned condition as reportable.

Brand Name
THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19229400
Report Number2029046-2024-01435
Device Sequence Number12242170
Product Code LPB
UDI-Device Identifier10846835009002
UDI-Public10846835009002
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD133602
Device Lot Number31150086M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown